Alert archive / Colorado / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 159, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 6, 2024, 10:39 PM MDT for Bent County, Prowers County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2024, 10:39 PM MDT (04:39 UTC)
- Expired
- Jul 6, 2024, 11:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bent County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 136 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.7 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 2484 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
703
WUUS55 KPUB 070439
SVRPUB
COC011-099-070515-
/O.NEW.KPUB.SV.W.0159.240707T0439Z-240707T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
1039 PM MDT Sat Jul 6 2024
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
West central Prowers County in southeastern Colorado...
Southeastern Bent County in southeastern Colorado...
* Until 1115 PM MDT.
* At 1038 PM MDT, a severe thunderstorm was located 11 miles
southeast of John Martin Reservoir, or 20 miles southwest of Lamar,
moving southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
west central Prowers and southeastern Bent Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3764 10282 3764 10290 3795 10307 3802 10303
3794 10254
TIME...MOT...LOC 0438Z 297DEG 26KT 3794 10295
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KTS3 follow-up statements
867
WWUS55 KPUB 070445
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1045 PM MDT Sat Jul 6 2024
COC011-099-070515-
/O.CON.KPUB.SV.W.0159.000000T0000Z-240707T0515Z/
Prowers CO-Bent CO-
1045 PM MDT Sat Jul 6 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT
FOR WEST CENTRAL PROWERS AND SOUTHEASTERN BENT COUNTIES...
At 1045 PM MDT, a severe thunderstorm was located 12 miles south of
Hasty, or 19 miles southwest of Lamar, moving east at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of west
central Prowers and southeastern Bent Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3764 10286 3794 10300 3801 10297 3794 10254
3764 10282
TIME...MOT...LOC 0445Z 290DEG 19KT 3793 10292
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KTS588
WWUS55 KPUB 070500
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1100 PM MDT Sat Jul 6 2024
COC011-099-070515-
/O.CON.KPUB.SV.W.0159.000000T0000Z-240707T0515Z/
Prowers CO-Bent CO-
1100 PM MDT Sat Jul 6 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT
FOR WEST CENTRAL PROWERS AND EAST CENTRAL BENT COUNTIES...
At 1100 PM MDT, a severe thunderstorm was located 16 miles southeast
of Hasty, or 18 miles southwest of Lamar, moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of west
central Prowers and east central Bent Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3768 10278 3790 10298 3800 10288 3794 10254
TIME...MOT...LOC 0500Z 298DEG 23KT 3789 10284
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KTS424
WWUS55 KPUB 070506 CCA
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
1106 PM MDT Sat Jul 6 2024
COC011-099-070515-
/O.COR.KPUB.SV.W.0159.000000T0000Z-240707T0515Z/
Prowers CO-Bent CO-
1106 PM MDT Sat Jul 6 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT
FOR WEST CENTRAL PROWERS AND EAST CENTRAL BENT COUNTIES...
At 1106 PM MDT, a severe thunderstorm was located 15 miles south of
Hasty, or 17 miles southwest of Lamar, moving southeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of west
central Prowers and east central Bent Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3768 10278 3790 10298 3800 10288 3794 10254
TIME...MOT...LOC 0500Z 296DEG 19KT 3789 10284
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:46 PM MDT, 4 hours 53 minutes earlier. Its key messages:
- Strong to severe thunderstorm winds are possible over the southeastern plains this afternoon
- Meteorological critical fire weather conditions are expected over the San Luis Valley, the La Garitas, and the southern portion of the upper Arkansas River Valley, however fuels are not critical, therefore no fire weather products will be issued.
- Rain showers and thunderstorms expected Sunday evening, with strong to severe thunderstorms possible.
- Isolated to scattered afternoon rain showers and thunderstorms expected Monday through Friday.
Area forecast discussion, Jul 6, 5:46 PM MDT, 4 hours 53 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 546 PM MDT Sat Jul 6 2024 .KEY MESSAGES... - Strong to severe thunderstorm winds are possible over the southeastern plains this afternoon - Meteorological critical fire weather conditions are expected over the San Luis Valley, the La Garitas, and the southern portion of the upper Arkansas River Valley, however fuels are not critical, therefore no fire weather products will be issued. - Rain showers and thunderstorms expected Sunday evening, with strong to severe thunderstorms possible. - Isolated to scattered afternoon rain showers and thunderstorms expected Monday through Friday. && .SHORT TERM /THROUGH SUNDAY/... Issued at 222 PM MDT Sat Jul 6 2024 Currently...satellite imagery this afternoon shows cumulus development across the higher terrain, and stretching from the Palmer Divide, eastward to Kiowa County. Radar is free and clear. Drier air is currently mixing eastward across the Plains with dewpoints falling. Temperatures are also on the hotter side, with 80s and 90s across the Plains. Rest of today...drier air continues to push eastward across the Plains, and most model guidance continues to show afternoon shower and thunderstorm activity remaining east in Kansas this afternoon where deeper moisture exists. The boundary that stretches from the Palmer Divide, eastward bares watching out near Kiowa County, where a few attempts to robust convection have sputtered. There could be one or two storms out that way. The other area to watch would be along the moisture boundary across Baca County. Model guidance continues to dry out our area, with convection east of the Kansas border into this evening. If storms can develop, elevated DCAPE will lead to a wind risk. Any storms that develop in our area will shift east into Kansas pretty quickly. Tonight...outflow from storms in Kansas will back westward advecting moisture back across the Plains overnight. A surface low is also forecast to develop, helping to further draw moisture back across the Plains. Dewpoints in the 50s is expected, with a few model guidance members having lower 60 dewpoint air near the Kansas border. With moisture pooling back across the Plains, low stratus will fill in overnight. There could be light precipitation out near the Kansas border overnight. Overnight lows will fall into the 50s and 60s across the Plains and 40s across the San Luis Valley. Sunday...active weather look likely by Sunday afternoon. Northwest flow aloft with and embedded shortwave is forecast to move across the region by the afternoon hours. Low level, moist upslope flow will keep the overnight moisture pooled across the Plains. Temperatures look to warm into the 70s and 80s by the afternoon. SBCAPE values of 1000 to 2000 j/kg are expected by the afternoon, and 0-6km shear of 30 to 40 kts will be sufficient for strong, to possibly severe thunderstorm development. Expect initial thunderstorm development across the Palmer Divide by midday, spreading south along the I-25 corridor and into the Plains through the afternoon. Given the parameters mentioned above, outflow winds to near 60 mph and hail in excess of 1 inch in diameter will be possible with stronger storms. In addition, given the shear and profiles, high-res guidance is developing helicity track with a couple of stronger storms across the Palmer Divide, south across Pueblo County with initial development, so there could be a small tornado threat. Mozley && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Issued at 222 PM MDT Sat Jul 6 2024 Sunday Night: The end of the weekend is anticipated to have some active weather across portions of south central and southeastern Colorado. A shortwave embedded within northwest flow will be pushing over the area bringing heightened support and forcing. Along with that, this wave will have shoved a cold front southward earlier in day, with better moisture behind the front. Given all of this, rain showers and thunderstorms are expected for most of the area, but particularly across the eastern mountains and plains. Showers and storms are expected to blossom earlier in the day Sunday and persist and/or continue to initiate during the early to mid evening hours as the wave treks to the southeast. With the anticipated shear, moisture, and instability, strong to severe thunderstorms will be possible, with the primary hazards being severe wind gusts and large hail. With all of that said, precipitation is expected to decrease in coverage and intensity during the late evening hours as forcing and instability lessen. As for temperatures, another mild night is in store for much of the area, with even slightly below seasonal normals for lows given the cold front passage earlier in the day. Monday - Friday: For next week, some active weather is expected as a mostly stagnant pattern remains in place. Flow will remain northwesterly through most of this period, with flow becoming more northerly near the end as a ridge of high pressure across the western US drifts to the east. Confidence remains high to very high (>60%) in this overall pattern evolution given continued and strong support from ensemble model guidance. While weak waves and orographics will allow for modest forcing, no major forcing is anticipated with this pattern, and given that, drier conditions are expected for the region. With that said though, given the lack of any moisture scouring systems, daily isolated to scattered afternoon rain showers and thunderstorms are expected along the mountains, with some spillage of precipitation across the valleys and plains. Looking at temperatures, Monday will be the coolest day, and even slightly below seasonal values thanks to the cold front passage from Sunday. Then for the rest of the week, a slow warm up is anticipated, with near seasonal temperatures by the end of the week. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 544 PM MDT Sat Jul 6 2024 For KCOS and KPUB..VFR conditions are expected to persist for tonight through most of tomorrow, before afternoon and evening thunderstorm chances arrive after around 21Z. Winds will be mainly out of the north this evening, with a cold front pushing through both stations after 08Z tonight, bringing in gusts to around 28kt. Winds become more northeasterly through the early morning hours, and eventually due easterly at KPUB tomorrow afternoon. Some storms could be strong tomorrow, with hail, outflow winds gusting to 50 mph, and lightning all possible on and near both stations. For KALS..VFR conditions are expected for the next 24 hours. Winds will be mainly northwesterly through the period, with a shift to gusty easterly winds after 00Z tomorrow evening. Showers and storms are not expected for KALS tomorrow. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MOZLEY LONG TERM...SIMCOE AVIATION...EHR
Hazardous weather outlook, Jul 6, 6:12 PM MDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 612 PM MDT Sat Jul 6 2024 COZ058>089-093>099-080015- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 612 PM MDT Sat Jul 6 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Isolated thunderstorms are possible across the extreme southeast Colorado Plains this evening. The main thunderstorm risks will be lightning, wind gusts near 60 mph and small hail. Overall confidence in occurrence is low, with most activity well east of the Plains in Kansas. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered showers and thunderstorms are expected each afternoon. The main hazards from storms will be gusty outflow winds, cloud to ground lightning, and small hail. Slower moving storms that produce heavy rainfall could lead to flash flooding concerns over burn scars and other vulnerable areas. There is a chance for a few strong to severe thunderstorms across portions of the eastern plains late Sunday afternoon and evening, with the main threats being wind gusts to 60 mph and 1 inch diameter hail. The areas with the best potential for thunderstorm development will be across the eastern mountains and plains on Sunday, then across the mountains and high valleys for Monday through Friday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. EHR/27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 11:14 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 46 min |
| Jul 6, 11:43 PM MDT | Special Weather Statement | PUB | Bent | 32 min |
| Jul 6, 11:57 PM MDT | Special Weather Statement | PUB | Prowers | 63 min |
| Jul 7, 12:12 AM MDT | Severe Thunderstorm Warning | PUB | Bent | 48 min |
| Jul 7, 12:38 AM MDT | Flash Flood Warning | PUB | Prowers | 3 hr |
| Jul 7, 12:57 AM MDT | Special Weather Statement | PUB | Bent | 33 min |
| Jul 7, 1:02 AM MDT | Special Weather Statement | PUB | Prowers | 58 min |
| Jul 7, 1:22 AM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 23 min |
| Jul 7, 1:44 AM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 9 min |
| Jul 7, 2:12 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jul 7, 2:38 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 37 min |
| Jul 7, 3:07 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 38 min |
| Jul 7, 3:34 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 26 min |
| Jul 7, 3:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 36 min |
| Jul 7, 3:54 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 36 min |
| Jul 7, 4:10 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jul 7, 4:13 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 11 min |
| Jul 7, 4:22 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 23 min |
| Jul 7, 4:45 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| Jul 7, 4:54 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 36 min |
| Jul 7, 5:03 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 27 min |
| Jul 7, 5:24 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 36 min |
| Jul 7, 5:26 PM MDT | Special Weather Statement | PUB | Las Animas | 34 min |
| Jul 7, 5:28 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 32 min |
| Jul 7, 5:29 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jul 7, 5:32 PM MDT | Special Weather Statement | PUB | Teller | 28 min |
| Jul 7, 5:41 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 34 min |
| Jul 7, 5:46 PM MDT | Flash Flood Warning | PUB | Teller | 3 hr |
| Jul 7, 5:47 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 28 min |
| Jul 7, 5:49 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 26 min |
| Jul 7, 5:49 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 26 min |
| Jul 7, 5:57 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.